Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 9, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 9, 2011, 1:02 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 1:02 PM EDT (17:02 UTC)
Expired
Aug 9, 2011, 1:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS82 KMFL 091702
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
102 PM EDT TUE AUG 9 2011

FLZ067-068-091730-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 
102 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY 

* UNTIL 130 PM EDT

* AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING EAST AT 30 MPH.

* THE STORM WILL AFFECT...
  WELLINGTON...
  ROYAL PALM BEACH...
  GOLDEN LAKES...
  HAVERHILL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2680 8011 2665 8008 2662 8032 2670 8036
TIME...MOT...LOC 1702Z 254DEG 26KT 2668 8028

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:45 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 9, 9:45 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT TUE AUG 9 2011

.UPDATE...WESTERLY FLOW UP TO 400MB CONTINUES ACROSS THE REGION
THIS MORNING...WITH NORTHEASTERLY FLOW ABOVE THAT LEVEL. WATER
VAPOR AND RUC ANALYSIS SHOWED LOW PRESSURE SWINGING JUST TO THE
NORTH OF LAKE SUPERIOR THIS MORNING...WITH A FEW MID LEVEL
SHORTWAVE TROUGHS ACROSS THE SOUTHEAST STATES. MID LEVEL HIGH
PRESSURE REMAINED OVER TEXAS WHILE THE SURFACE RIDGE AXIS
STRETCHED ACROSS THE FLORIDA STRAITS. WEAK SHORTWAVES IN THE FLOW
ALOFT ARE EXPECTED TO CONTINUE MOVING ACROSS THE PENINSULA
TODAY...WHICH WILL ACT TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY
WHEREVER THEY PASS. SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON...ESPECIALLY ACROSS THE
EAST AS THE EAST COAST SEA BREEZE DEVELOPS. FORECAST LOOKS ON
TRACK AND ONLY MINOR TWEAKS MADE TO THE GRIDS THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 729 AM EDT TUE AUG 9 2011/

AVIATION...
SFC RDG S OF AREA IN FLA STRAITS WITH A DVLPG AREA OF
LOW PRES OVR THE SE U.S. COMBINE TO GIVE A DEEP WESTERLY WND FLOW
ACRS S FLA. ATTM SCT SHRA/ISOLD TSRA MOVG ACRS INTERIOR S FLA AND
THE SE GULF OFF OF MAINLAND MONROE. WL HV VCSH AT KAPF BUT PSBL VCTS
12Z-16Z WHCH SHUD BE INLD WITH VCSH RMNDR OF PD. ALG E COAST...VFR
AT TERMINALS THRU 15Z THEN PSBL MVFR CIG/VSBY IN PROB30 TSRA AFT
15Z. WL HV VCSH AT KPBI AT 12Z...14Z RMNDR E COAST TERMINALS THEN
TSRA. CRRNT SFC WND AT KAPF W 5-8 KTS INCRG AND BCMG 10 TO 15 KTS
AFT 14Z THEN DCRG < 10 KTS AFT 00Z. ALG E COAST...CRRNT SFC WNDS
S-SW 5 KTS OR LESS BCMG AFT 15Z SW-W 10 TO 15 KTS WITH NO E COAST
SEA BREEZE XPCTD.

PREV DISCUSSION... /ISSUED 350 AM EDT TUE AUG 9 2011/

DISCUSSION...A SURFACE RIDGE IS CURRENTLY EXTENDED FROM THE
ATLANTIC THROUGH THE KEYS WHILE AN UPPER HIGH IS CENTERED OVER
THE NE GULF OF MEXICO. A SHORT WAVE IS ALSO MOVING THROUGH THE
UPPER MIDWEST. THIS SET-UP WILL KEEP A SW FLOW ACROSS S FL THROUGH
THE NEXT FEW DAYS WHICH WILL DRIVE MOST SHOWERS AND STORMS INLAND
ALONG THE GULF COAST IN THE MORNING HOURS AND INTO THE INTERIOR
AND EAST COAST DURING THE AFTERNOON AND EARLY EVENING. THE SHORT
WAVE OVER THE MID WEST WILL CONTINUE INTO NEW ENGLAND AND AMPLIFY
WHILE SENDING AN OCCASIONAL IMPULSE DOWN THE EAST SIDE OF THE
SLOWLY RETROGRADING AND PREVIOUSLY MENTIONED UPPER LOW. ALSO, AS
THE AS SHORT WAVE AMPLIFIES, A WEAK SURFACE TROUGH WILL MOVE INTO S
FL WED AND LINGER IN THE AREA THROUGH THE END OF THE WEEK. MOISTURE
LEVELS WILL ALSO REMAIN HIGH THROUGH THE NEXT FEW DAYS AND
COMBINED WITH THE OTHER AFOREMENTIONED INGREDIENTS, HIGH POPS ARE
WARRANTED FOR THE INTERIOR AND EAST COAST FOR THE NEXT FEW
AFTERNOONS. THE SURFACE TROUGH WILL GRADUALLY LIFT BACK NORTH
BOUND LATE IN THE WEEK AND EARLY IN THE WEEKEND WHILE THE
SUBTROPICAL RIDGE PUSHES NORTHWARD. THIS WILL RETURN THE SE FLOW
TO THE AREA BY SUNDAY.

AVIATION...SFC RDG S OF AREA IN FLA STRAITS WITH A DVLPG AREA OF
LOW PRES OVR THE SE U.S. COMBINE TO GIVE A DEEP WESTERLY WND FLOW
ACRS S FLA. ATTM FEW SHRA OVR GULF SO WL HV VCSH AT KAPF BUT PSBL
VCTS 10Z-15Z THEN SHUD MOV INLD WITH VCSH RMNDR OF PD. VFR E COAST
TERMINALS THRU 15Z THEN PSBL MVFR CIG/VSBY IN PROB30 TSRA AFT
15Z. CRRNT SFC WND AT KAPF SSW < 5 KTS INCRG AND BCMG SW-WSW 10 TO
15 KTS AFT 14Z THEN DCRG < 10 KTS AFT 00Z. ALG E COAST...CRRNT SFC
WNDS < 5 KTS SSE-SSW BCMG AFT 15Z SW-W 10 TO 15 KTS WITH NO E
COAST SEA BREEZE XPCTD. /JR

MARINE...THE PRESSURE GRADIENT WILL REMAIN FAIRLY RELAXED DURING
THIS PERIOD WHICH WILL KEEP SEAS AT 4 FEET OR LESS THROUGH THE
WEEKEND, HOWEVER SHOWERS AND THUNDERSTORMS ARE FORECAST AND WINDS
AND SEAS MAY BE HIGHER IN AND NEAR STORMS.

FIRE WEATHER...MOISTURE LEVELS WILL REMAIN HIGH THROUGH THE
PERIOD, AND NO FIRE WEATHER CONCERNS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  91  75  90  75 / 70 30 70 30
FORT LAUDERDALE  91  79  91  77 / 70 30 70 30
MIAMI            91  78  90  77 / 60 30 70 30
NAPLES           91  76  89  77 / 50 30 60 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...84/AK
AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Aug 9, 9:20 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EDT TUE AUG 9 2011

FLZ063-066>075-168-172>174-100430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
920 AM EDT TUE AUG 9 2011

...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR TO EAST...
...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED STORMS WEST TO NUMEROUS EAST CAN BE
EXPECTED THIS AFTERNOON WITH ISOLATED STORMS ALONG THE GULF
COAST. GUSTY WINDS, FREQUENT LIGHTNING, AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY STORM.

WIND: WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.

TEMPERATURES: HEAT INDICES WILL CLIMB INTO THE 100 TO 105 RANGE
THIS AFTERNOON. THE HEAT INDEX AT COASTAL LOCATIONS WILL BE AROUND
100 WITH HIGHER VALUES INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH
HEAT INDICES OVER 100 EACH AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH
THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING
STRIKES ARE EXPECTED TO BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

CWC

In the hours before

Special weather statement, Aug 9, 1:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
102 PM EDT TUE AUG 9 2011

FLZ067-068-091730-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
102 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 130 PM EDT

* AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING EAST AT 30 MPH.

* THE STORM WILL AFFECT...
  WELLINGTON...
  ROYAL PALM BEACH...
  GOLDEN LAKES...
  HAVERHILL...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

LAT...LON 2680 8011 2665 8008 2662 8032 2670 8036
TIME...MOT...LOC 1702Z 254DEG 26KT 2668 8028

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:45 PM EDTSpecial Marine WarningMFL90 min
Aug 9, 2:47 PM EDTSpecial Weather StatementMFLBroward43 min
Aug 9, 3:12 PM EDTSpecial Marine WarningMFL93 min
Aug 9, 3:23 PM EDTSpecial Weather StatementMFLBroward17 min
Aug 9, 4:02 PM EDTAreal Flood AdvisoryMFLMiami-Dade58 min
Aug 9, 4:08 PM EDTSpecial Marine WarningMFL112 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.